Takotsubo Cardiomyopathy after Treatment of Pulmonary Arterial Hypertension

Abstract

Pulmonary arterial hypertension is a fatal disease. Intravenous prostanoids are often utilized for long-term management of patients. The therapy requires a significant commitment and change in lifestyle for both the patient and family. Takotsubo cardiomyopathy, transient apical ballooning syndrome, has been reported in association with emotional and physical stress. This case report describes a patient with pulmonary arterial hypertension who developed Takotsubo cardiomyopathy after treatment initiation with intravenous treprostinil. Over time, the syndrome resolved and the patient had return of normal left ventricular function. Takotsubo cardiomyopathy should be recognized as a potential, rare complication of therapy initiation due to the severity of the illness and the emotional stress of the disease.

Letter to the Editor

Authors' Reply

Published in:

Pulmonary Circulation Vol 2: No 3 cover image

September 2012

Pulmonary Circulation Vol 2: No 3

View this journal

Our research platform is the world.

Through worldwide collaboration, we can begin to answer the question of a global disease.

Join the PVRI
standard-example-image.jpg